Tennessee, 2007

Damaging Winds in Tennessee, August 1 to 2, 2007

August 1 to 2, 2007 · NWS OHX · 5 events in 2 counties and zones

Isolated severe thunderstorms occurred from pulse type thunderstorms August 1 and 2, 2007.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$13,000
Crop damage
None recorded
Events
5

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS OHX wrote it up.

Isolated severe thunderstorms occurred from pulse type thunderstorms August 1 and 2, 2007.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before the first event at Aug 1, 2:41 PM CST, 39 minutes earlier.

Area forecast discussion, Aug 1, 2:41 PM CST, 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
341 PM CDT WED AUG 1 2007

.DISCUSSION...SURFACE MAP AT 20Z SHOWS A WEAK SURFACE BOUNDARY
LYING ACROSS MIDDLE TENNESSEE, ALONG WHICH CONVECTION HAS FIRED
ONCE AGAIN. TEMPERATURES IN RAIN-FREE AREAS HAVE WARMED WELL INTO
THE 90S.

MORNING SOUNDING FROM OHX DID SHOW AN UNSTABLE ENVIRONMENT IN
PLACE, WITH A LIFTED INDEX OF -4.8, CONVECTIVE AVAILABLE POTENTIAL
ENERGY OF 2,830 J/KG, AND A K-INDEX OF 33. GIVEN THAT WE PROBABLY
WONT SEE ANY AIR MASS CHANGE IN THE NEXT 24 HOURS, HAVE INCLUDED
ISOLATED CONVECTION IN TOMORROWS FORECAST, AS THE COMBINATION OF
HEAT, MOISTURE, AND INSTABILITY WILL LIKELY PRODUCE MORE CELLS AS
IN THE PAST SEVERAL DAYS.

SURFACE RIDGE WILL FINALLY MOVE EAST OF THE MID STATE TOMORROW,
BRINGING WEAK RETURN FLOW, CONTINUED WARM TEMPERATURES AND HIGH
DEW POINTS. TEMPERATURES WILL REMAIN CONSISTENTLY IN THE LOWER TO
MID 90S FOR HIGHS, AND IN THE LOWER TO MID 70S FOR LOWS
THROUGHOUT THE 7-DAY FORECAST PERIOD.
&&

.PRELIMINARY POINT TEMPS/POPS...
NASHVILLE      72  95  71  93 /  10  20  10  10
CLARKSVILLE    70  94  69  94 /  10  20  10  10
CROSSVILLE     68  87  66  88 /  10  20  10  10
COLUMBIA       72  95  71  93 /  10  20  10  10
LAWRENCEBURG   72  95  70  93 /  10  20  10  10
WAVERLY        71  95  70  94 /  10  20  10  10
&&

.OHX WATCHES/WARNINGS/ADVISORIES...NONE.
&&

ROSE
Hazardous weather outlook, Aug 1, 4:30 AM CST, 10 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
530 AM CDT WED AUG 1 2007

TNZ005>011-022>034-056>066-075-077>080-093>095-021030-
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON-
HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-
SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-
WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DEKALB-WHITE-
CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-
GILES-
530 AM CDT WED AUG 1 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

13

In the hours before

Special weather statement, Aug 1, 3:13 PM CST, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
413 PM CDT WED AUG 1 2007

TNZ075-012145-
BEDFORD-
413 PM CDT WED AUG 1 2007

...A STRONG THUNDERSTORM WAS AFFECTING BEDFORD COUNTY...

AT 409 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 7 MILES SOUTH OF SHELBYVILLE...MOVING WEST AT 15
MPH.

PEOPLE IN SOUTHWESTERN BEDFORD COUNTY...SHOULD MONITOR THE WEATHER
SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO
TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.

SMALL HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THIS STORM.

31

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

5 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Maury

When
August 1, 3:20 PM CST
Where
Maury County, Mt Pleasant
Measured
50 kt (58 mph) estimated gust
Property damage
$3,000
Reported by
Law Enforcement
Coordinates
35.530, -87.200

Trees and electric poles were down.

Thunderstorm Wind, Maury

When
August 1, 3:20 PM CST
Where
Maury County, Santa Fe
Measured
50 kt (58 mph) estimated gust
Property damage
$3,000
Reported by
Law Enforcement
Coordinates
35.730, -87.130

Trees and electric poles were down.

Thunderstorm Wind, Dickson

When
August 2, 12:00 PM CST
Where
Dickson County, 3 mi SW of Dickson
Measured
50 kt (58 mph) estimated gust
Property damage
$3,000
Reported by
Law Enforcement
Coordinates
36.049, -87.418

The 911 dispatch relayed to the NWS that trees, electric and cable wires were down on West Piney Rd.

Thunderstorm Wind, Dickson

When
August 2, 12:57 PM CST
Where
Dickson County, 0.4 mi ENE of Claylick
Measured
50 kt (58 mph) estimated gust
Property damage
$3,000
Reported by
Law Enforcement
Coordinates
36.172, -87.213

The 911 dispatch said trees were blown down across the road. TDOT was needed to remove them from the intersection of Pack Road and Claylick Rd.

Thunderstorm Wind, Dickson

When
August 2, 12:57 PM CST
Where
Dickson County, Claylick
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
Law Enforcement
Coordinates
36.170, -87.220

The 911 dispatch said a tree was blown down across the road along with electric lines at the intersection of Claylick Road and Nosegay Rd.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Tennessee in 2007Every state in 2007This day in weather historyWarnings in Tennessee, August 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 38077, 38080, 38082, 38084, 38085.